Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
VioletEyes23

Spironolactone and dry, flaky skin

Hi all, I'm new to the forums. I was prescribed 100mg. a day of Spiro along with a BP cream a couple of weeks ago. I used the BP cream exactly twice, and could not deal with the dryness it was causing, so I decided to stop using it. I've been taking the Spiro (NOT with BC pills), and the dryness and flakey skin are getting out of control. I've read about having bad initial breakouts with this stuff (which I am experiencing), but the drying is really upsetting me. I'm drinking water like crazy to stay hydrated, moisturizing with Cerave AM, and have reduced facial cleansing to once per day to help stave off the drying but nothing is working. Is this a common side effect of this medication? If so, I don't think I can continue with it. Makeup looks awful and cakey, and no makeup looks even worse :(

Share this post


Link to post
Share on other sites

I've gotten very dry skin with Spiro and I'm only on 25mg a day!

You might have to drop your dosage down if your skin is drying out that much. You can drink all the water you want and your skin will still be dry so you might want to be careful to not drink too much water. Water toxicity can happen when you drink too much water.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×